Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 22, NWS Midland/Odessa, TX

April 10, 202224 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Apr 10, 2022, 3:48 AM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at Apr 10, 2022, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 10, 2022, 9:00 AM CDT
Expired
Apr 10, 2022, 9:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4593 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS84 KMAF 100848
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
348 AM CDT Sun Apr 10 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND 
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278-
102300-
/O.UPG.KMAF.FW.A.0021.220410T1400Z-220411T0500Z/
/O.NEW.KMAF.FW.W.0022.220410T1400Z-220411T0200Z/
/O.NEW.KMAF.FW.A.0022.220411T1600Z-220412T0300Z/
/O.NEW.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
348 AM CDT Sun Apr 10 2022 /248 AM MDT Sun Apr 10 2022/

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND 
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

* TIMING...Warning...through this evening. Watch...Monday and
  Tuesday afternoon and evening.

* WINDS...Today and Monday, southwest 15 to 25 with gusts to 30
  mph in the plains and 35 to 45 mph with gusts up to 65 mph in
  the mountains. Tuesday, southwest 25 to 35 mph with gusts to 55
  mph in the plains and 45 to 60 mph with gusts to 75 mph in the 
  mountains.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...Today, 5 or critical in the plains and 7 to 8 or extreme
  in the mountains. Monday, 5 to 6 or critical. Tuesday, 7 to 8 or
  extreme.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks. Accidental ignitions will have the
  potential to grow into dangerous wind-driven wildfires.
  Conditions could be particularly dangerous this afternoon and
  again Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-069-070-082-275-279>282-102300-
/O.UPG.KMAF.FW.A.0021.220410T1400Z-220411T0500Z/
/O.NEW.KMAF.FW.W.0022.220410T1400Z-220411T0200Z/
/O.NEW.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
348 AM CDT Sun Apr 10 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND 
EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

* AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, 
  Terrell, Chinati Mountains, Central Brewster County, Chisos 
  Basin, Presidio Valley and Lower Brewster County.

* TIMING...Warning...through this evening. Watch...Tuesday 
  afternoon and evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks. Accidental ignitions will have the
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
838 
WWUS84 KMAF 101931
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
231 PM CDT Sun Apr 10 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE,
AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS...

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST 
TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE,
AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS...

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278-
111000-
/O.UPG.KMAF.FW.A.0022.220411T1600Z-220412T0300Z/
/O.NEW.KMAF.FW.W.0023.220411T1600Z-220412T0300Z/
/O.CON.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/
/O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
231 PM CDT Sun Apr 10 2022 /131 PM MDT Sun Apr 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 
MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS... 

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT 
/9 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS
OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO AND MUCH OF WEST TEXAS... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS
OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin, 
  Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Pecos, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Marfa Plateau, Davis Mountains and Davis Mountains Foothills.

* TIMING...Warning...through this evening and late Monday morning
  to Monday evening. Watch...Tuesday morning to evening.

* WINDS...Today and Monday, southwest 15 to 30 mph with gusts to 
  35 mph in the plains and 35 to 45 mph with gusts up to 65 mph in
  the mountains. Tuesday, southwest 20 to 40 mph with gusts to 
  55 mph in the plains and 30 to 60 mph with gusts to 75 mph in
  the mountains.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 to 8 or near critical to extreme. 

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 
  Conditions could be particularly dangerous this afternoon and 
  again Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-069-070-082-275-279>282-111000-
/O.CON.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/
/O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
231 PM CDT Sun Apr 10 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND
WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20
FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF 
SOUTHEAST NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, 
  Terrell, Chinati Mountains, Central Brewster County, Chisos 
  Basin, Presidio Valley and Lower Brewster County.

* TIMING...Warning...through this evening. Watch...Tuesday 
  afternoon and evening.

* WINDS...Southwest 10 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 to 5 or near critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
450 
WWUS84 KMAF 110213
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
913 PM CDT Sun Apr 10 2022

...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON AND 
EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 
MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND 
MUCH OF WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND 
EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 
MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW 
MEXICO AND WEST TEXAS...

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>274-276>278-
112115-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/
/O.CON.KMAF.FW.W.0023.220411T1600Z-220412T0300Z/
/O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
913 PM CDT Sun Apr 10 2022 /813 PM MDT Sun Apr 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 10 PM CDT /9 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 10% OR
LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin, 
  Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Pecos, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Marfa Plateau, Davis Mountains and Davis Mountains Foothills.

* TIMING...Warning...late Monday morning to Monday evening. 
  Watch...Tuesday morning to evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 
  Conditions could be particularly dangerous this afternoon and 
  again Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-069-070-082-275-279>282-112115-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-220411T0200Z/
/O.CON.KMAF.FW.A.0023.220412T1500Z-220413T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-Chinati Mountains-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
913 PM CDT Sun Apr 10 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan, 
  Terrell, Chinati Mountains, Central Brewster County, Chisos 
  Basin, Presidio Valley and Lower Brewster County.

* TIMING...Tuesday afternoon and evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:24 AM CDT, 24 minutes earlier.

Area forecast discussion, Apr 10, 3:24 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
324 AM CDT Sun Apr 10 2022

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sun Apr 10 2022

Southerly to southwesterly winds tonight may be intermittently
elevated and gusty through daybreak, with LLWS around 2kft
expected to impact most terminals into the morning. Winds will
shift to the west-southwest at all terminals by around 18Z,
increasing and becoming gusty with gusts to around 30kt possible
areawide. Winds will diminish after sunset, though may remain
elevated at CNM through the end of the period. There is potential
for blowing dust during the afternoon, though uncertainty in
location, timing, and potential associated visibility reductions
precludes inclusion at this time. Otherwise, VFR conditions will
prevail.

&&

.SHORT TERM...
(Today through Monday afternoon)
Issued at 249 AM CDT Sun Apr 10 2022

Zonal flow aloft will persist across the region today, with
downsloping westerly to southwesterly winds expected areawide by
late morning to early afternoon in response to a surface low
developing over northeastern New Mexico which will then translate
southeastward across the Texas Panhandle. Additionally, a tightening
gradient due to a shortwave passing well north of the region will
yield high winds across the Guadalupe and Delaware Mountains, where
a High Wind Warning remains in effect today. Breezy to windy
conditions are also expected across the adjacent plains, with
potential for patchy blowing dust this afternoon. Widespread
downslope warming will yield highs today similar to or slightly
warmer than yesterday, and well above normal for early April.
Temperatures this afternoon will be in the middle 80s and lower 90s
for most and potential triple digit heat through portions of the Rio
Grande Valley in the Big Bend. The continued unseasonably warm, dry,
and windy conditions will also produce critical to extreme fire
weather conditions today, with extreme fire danger, and a Red Flag
Warning is in effect for the entire region. Additional information
can be found in the Fire Weather Discussion below.

Continued westerly to southwesterly flow tonight will keep lows on
the mild side, only expected to drop into the 50s and lower 60s for
most. Another unseasonably warm day is ahead for Monday with little
change to the antecedent pattern aloft, though winds at the surface
will be somewhat lighter across the plains. However, in the
Guadalupe Mountains, another round of high winds looks to be
possible during the afternoon and early evening, thus a High Wind
Watch remains in effect. The continued downslope flow will maintain
well above normal high temperatures on Monday, though most locations
will be a degree or two cooler than today, with highs still expected
to top out in the 80s and lower 90s for most. Critical fire weather
conditions are also expected to develop once again, and a Fire
Weather Watch is in effect for Southeast New Mexico and most of West
Texas.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 249 AM CDT Sun Apr 10 2022

The focus continues to be on critical to extreme fire weather
conditions expected through midweek. Please see the fire weather
discussion below for more details.

A dynamic upper storm system moving out of the Rockies and onto the
Plains Tuesday will bring a variety of impacts to the central U.S.
Blizzard conditions are expected in the Dakotas while much of the
rest of the Plains, including our region, will see hot temperatures,
high winds, and extreme fire weather. A strong surface low will
develop Tuesday afternoon near KS/NB with southwest winds
encroaching on a broad LLTR stretching from N. Mexico into the
Plains. An intense mid level jet and deep mixing will allow for
very strong winds to reach the surface across the higher terrain
and SE NM. Wind gusts could reach close to 80 mph across the
Guadalupe Mountains and even near 65 mph in the adjacent Plains
near Artesia/Carlsbad. Temperatures will be hot once again with
highs in the 80s/90s areawide.

As the upper system wraps up over the Midwest Wednesday, a Pacific
front will shove east across the area with cooler conditions. Winds
could still be elevated Wednesday afternoon so fire weather concerns
will remain high. Warm and windy conditions return by the end of the
week with still no precip in the forecast.

&&

.FIRE WEATHER...
Issued at 249 AM CDT Sun Apr 10 2022

...LONG DURATION OF CRITICAL TO EXTREME FIRE WEATHER CONDITIONS
THROUGH MIDWEEK...

A significant, multi-day event of critical to extreme fire
weather conditions is expected through midweek. Extremely dry
fuels and record high ERC values (above the 97th percentile) have
created a volatile fire environment across the area. The potential
is increasing for a Southern Great Plains wildfire outbreak
Tuesday stretching from the Guadalupe Mountains and SE NM all the
way into KS. CIPS analog guidance is suggesting this weather
pattern similar to what our area saw in April of 2011 and 2018
which produced several large wildfires. If a fire starts over the
next several days, weather conditions will make it very hard to
control with little to no recovery expected during the nights.

Significant concerns arise this afternoon as strong winds combine
with single digit RH's and extremely dry fuels resulting in
extreme fire weather conditions (RFTI's near 8). The area of most
concern will be across the higher terrain and adjacent plains
where winds (30+ mph) will be strongest. Even though conditions
won't be as dire further east, critical fire weather is expected
areawide and a Red Flag Warning is in effect.

Critical fire weather is expected again Monday, although winds
will decrease slightly. A Fire Weather Watch is in effect for the
most of the area once again. As mentioned above, Tuesday presents
a day of widespread critical to extreme fire weather conditions.
High winds (> 60 mph gusts) are expected for the
Guadalupe/Delaware Mountains and much of SE NM during the
afternoon. RH's will remain near or below 10 percent as well. It
is likely critical weather conditions will continue into the night
and last through Wednesday as a Pacific front brings even drier
air and continued strong winds. Even though temperatures will
cool behind the front Wednesday, RH's will bottom out around 4-5%
areawide. Unfortunately, we see no end in sight to this critical
fire weather pattern as it is likely to last into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               93  59  89  58 /   0   0   0   0
Carlsbad                 88  55  87  55 /   0   0   0   0
Dryden                   96  60  95  60 /   0   0   0   0
Fort Stockton            91  60  90  56 /   0   0   0   0
Guadalupe Pass           80  53  78  52 /   0   0   0   0
Hobbs                    86  54  85  54 /   0   0   0   0
Marfa                    83  43  82  44 /   0   0   0   0
Midland Intl Airport     91  59  89  56 /   0   0   0   0
Odessa                   90  59  88  58 /   0   0   0   0
Wink                     91  57  90  53 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM CDT /8 AM MDT/ this morning to 9 PM
     CDT /8 PM MDT/ this evening for Andrews-Borden-Central
     Brewster County-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
     Loving-Lower Brewster County-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Reeves County Plains-
     Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Fire Weather Watch from Monday morning through Monday evening
     for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-Pecos-
     Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     High Wind Warning from 7 AM CDT /6 AM MDT/ this morning to 3 AM
     CDT /2 AM MDT/ Monday for Guadalupe Mountains Above 7000
     Feet-Guadalupe and Delaware Mountains.

     High Wind Watch from Monday afternoon through Monday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Red Flag Warning from 8 AM this morning to 8 PM MDT this evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Fire Weather Watch from Monday morning through Monday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Warning from 6 AM this morning to 2 AM MDT Monday for
     Guadalupe Mountains of Eddy County.

     High Wind Watch from Monday afternoon through Monday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...84
LONG TERM....29
AVIATION...84
Hazardous weather outlook, Apr 10, 3:41 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
341 AM CDT Sun Apr 10 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-110845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
341 AM CDT Sun Apr 10 2022 /241 AM MDT Sun Apr 10 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Critical to extreme fire weather conditions are expected today, and a
Red Flag warning is in effect from late this morning through this
evening for all of Southeast New Mexico and West Texas.

High winds are expected to develop across the Guadalupe Mountains
today and tonight, a High Wind Warning is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Fire Weather Watch is in effect from late Monday morning through
Monday evening for all of Southeast New Mexico and most of West
Texas. Another Fire Weather Watch is in effect for the entire region
Tuesday morning through Tuesday evening, when extreme fire weather
conditions are possible.

Critical to extreme fire weather conditions remain possible through
midweek.

A High Wind Watch is in effect Monday afternoon and early Monday
evening for the Guadalupe and Delaware Mountains.

High winds will remain possible from late Monday night through late
Wednesday night in the Guadalupe and Delaware Mountains. High winds
will also be possible Tuesday on the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:48 AM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 12 more11 hr
Apr 10, 3:48 AM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more23 hr
Apr 10, 1:52 PM CDTWind AdvisoryMAFCulberson33 hr
Apr 10, 2:31 PM CDTRed Flag WarningMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 12 more31 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.